Banach Journal of Mathematical Analysis

The multiplier algebra of the noncommutative Schwartz space

Tomasz Ciaś and Krzysztof Piszczek

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We describe the multiplier algebra of the noncommutative Schwartz space. This multiplier algebra can be seen as the largest -algebra of unbounded operators on a separable Hilbert space with the classical Schwartz space of rapidly decreasing functions as the domain. We show in particular that it is neither a Q-algebra nor m-convex. On the other hand, we prove that classical tools of functional analysis, for example, the closed graph theorem, the open mapping theorem, or the uniform boundedness principle, are still available.

Article information

Source
Banach J. Math. Anal., Volume 11, Number 3 (2017), 615-635.

Dates
Received: 19 July 2016
Accepted: 20 September 2016
First available in Project Euclid: 6 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1494036021

Digital Object Identifier
doi:10.1215/17358787-2017-0007

Mathematical Reviews number (MathSciNet)
MR3679898

Zentralblatt MATH identifier
06754305

Subjects
Primary: 47L10: Algebras of operators on Banach spaces and other topological linear spaces
Secondary: 46K10: Representations of topological algebras with involution 46H15: Representations of topological algebras 46A13: Spaces defined by inductive or projective limits (LB, LF, etc.) [See also 46M40] 46A11: Spaces determined by compactness or summability properties (nuclear spaces, Schwartz spaces, Montel spaces, etc.)

Keywords
(Fréchet) $m$-convex algebra (noncommutative) Schwartz space multiplier algebra $\mathrm{PLS}$-space

Citation

Ciaś, Tomasz; Piszczek, Krzysztof. The multiplier algebra of the noncommutative Schwartz space. Banach J. Math. Anal. 11 (2017), no. 3, 615--635. doi:10.1215/17358787-2017-0007. https://projecteuclid.org/euclid.bjma/1494036021


Export citation

References

  • [1] J. Bergh and J. Löfström, Interpolation Spaces: An Introduction, Grundlehren Math. Wiss. 223, Springer, Berlin, 1976.
  • [2] J. Bonet and P. Domański, Parameter dependence of solutions of differential equations on spaces of distributions and the splitting of short exact sequences, J. Funct. Anal. 230 (2006), no. 2, 329–381.
  • [3] J. Bonet and P. Domański, The splitting of exact sequences of PLS-spaces and smooth dependence of solutions of linear partial differential equations, Adv. Math. 217 (2008), no. 2, 561–585.
  • [4] J. Bonet and P. Domański, Köthe coechelon spaces as locally convex algebras, Studia Math. 199 (2010), no. 3, 241–265.
  • [5] R. C. Busby, Double centralizers and extensions of $C^{\ast} $-algebras, Trans. Amer. Math. Soc. 132 (1968), 79–99.
  • [6] T. Ciaś, On the algebra of smooth operators, Studia Math. 218 (2013), no. 2, 145–166.
  • [7] J. Cuntz, “Cyclic theory and the bivariant Chern–Connes character” in Noncommutative Geometry (Martina Franca, Italy, 2000), Lecture Notes in Math. 1831, Springer, Berlin, 2004, 73–135.
  • [8] H. G. Dales, Banach Algebras and Automatic Continuity, London Math. Soc. Monogr. Ser. 24, Oxford Univ. Press, New York, 2000.
  • [9] P. Domański, “Classical PLS-spaces: Spaces of distributions, real analytic functions and their relatives” in Orlicz Centenary Volume, Banach Center Publ. 64, Polish Acad. Sci., Warsaw, 2004, 51–70.
  • [10] P. Domański, Real analytic parameter dependence of solutions of differential equations, Rev. Mat. Iberoam. 26 (2010), no. 1, 175–238.
  • [11] P. Domański, Algebra of smooth operators, preprint, http://main3.amu.edu.pl/\texttildelow domanski/salgebra1.pdf (accessed 5 April 2017).
  • [12] P. Domański and D. Vogt, A splitting theory for the space of distributions, Studia Math. 140 (2000), no. 1, 57–77.
  • [13] D. A. Dubin and M. A. Hennings, Quantum Mechanics, Algebras and Distributions, Pitman Res. Notes Math. Ser. 238, Wiley, New York, 1990.
  • [14] E. G. Effros and S. Winkler, Matrix convexity: Operator analogues of the bipolar and Hahn–Banach theorems, J. Funct. Anal. 144 (1997), no. 1, 117–152.
  • [15] G. A. Elliott, T. Natsume, and R. Nest, Cyclic cohomology for one-parameter smooth crossed products, Acta Math. 160 (1988), no. 3–4, 285–305.
  • [16] A. Grothendieck, Produits tensoriels topologiques et espaces nucléaires, Mem. Amer. Math. Soc. 16 (1955).
  • [17] H. Jarchow, Locally Convex Spaces, Teubner, Stuttgart, 1981.
  • [18] B. E. Johnson, An introduction to the theory of centralizers, Proc. Lond. Math. Soc. (3) 14 (1964), 299–320.
  • [19] G. Köthe, Topological Vector Spaces, II, Grundlehren Math. Wiss. 237, Springer, New York, 1979.
  • [20] K.-D. Kürsten, The completion of the maximal $\mathrm{ Op}^{\ast}$-algebra on a Fréchet domain, Publ. Res. Inst. Math. Sci. 22 (1986), no. 1, 151–175.
  • [21] J. Larcher and J. Wengenroth, A new proof for the bornologicity of the space of slowly increasing functions, Bull. Belg. Math. Soc. Simon Stevin 21 (2014), no. 5, 887–894.
  • [22] R. Meise and D. Vogt, Introduction to Functional Analysis, Oxford Grad. Texts Math. 2, Oxford Univ. Press, New York, 1997.
  • [23] G. J. Murphy, $C^{*}$-Algebras and Operator Theory, Academic Press, Boston, 1990.
  • [24] P. Pérez Carreras and J. Bonet, Barrelled Locally Convex Spaces, North-Holland Math. Stud. 131, North-Holland, Amsterdam, 1987.
  • [25] K. Piszczek Tame (PLS)-spaces, Funct. Approx. Comment. Math. 38 (2008), no. 1, 67–80.
  • [26] K. Piszczek The noncommutative Schwartz space is weakly amenable, Glasg. Math. J. 59 (2017), no. 2, 437–443.
  • [27] H. H. Schaefer, Topological Vector Spaces, Grad. Texts in Math. 3, Springer, New York, 1971.
  • [28] K. Schmüdgen, Unbounded Operator Algebras and Representation Theory, Oper. Theory Adv. Appl. 37, Birkhäuser, Basel, 1990.
  • [29] L. B. Schweitzer, Spectral invariance of dense subalgebras of operator algebras, Internat. J. Math. 4 (1993), no. 2, 289–317.
  • [30] D. Vogt, “Topics on projective spectra of (LB)-spaces” in Advances in the Theory of Fréchet Spaces (Istanbul, 1988), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 287, Kluwer, Dordrecht, 1989, 11–27.